Georgia, 2007

Tornadoes and Damaging Winds in Georgia, April 14 to 15, 2007

April 14 to 15, 2007 · NWS FFC · 16 events in 10 counties and zones

The fourth tornado outbreak of the year for the Peachtree City, Georgia forecast area, and the second major tornado outbreak for the year, occurred across the southern portion of the forecast area, or central Georgia. S.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
5
Property damage
$2.7 million
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

The fourth tornado outbreak of the year for the Peachtree City, Georgia forecast area, and the second major tornado outbreak for the year, occurred across the southern portion of the forecast area, or central Georgia. A broad upper trough over the central U.S. was tracking eastward while a surface low deepened rapidly as it moved from northern Mississippi into eastern Virginia. A strong low-level jet accompanied the system with 50-60 knot winds observed at 850mb across central and south Georgia late in the day on the 14th. The low-level jet transported deep Gulf moisture northward into the region. Sunshine during the early part of the day destabilized the region sufficiently to allow for strong to severe supercell thunderstorms to track across central Georgia just south of a warm frontal boundary across north Georgia. Damage surveys confirmed that nine tornadoes tracked across central Georgia, including many of the same areas that were affected during the major tornado outbreak on March 1st. The was the second most significant tornado outbreak to impact the Peachtree City, Georgia forecast area since the August 29, 2005 outbreak associated with Hurricane Katrinia. The state insurance commissioner reported that at least 81 site-built homes, 28 mobile homes, and 10 businesses were damaged or destroyed during the event. Damages to structures alone were near $5 million, with additional damages the result of downed trees and power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 14, 2:54 PM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 14, 2:54 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT SAT APR 14 2007

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
PRIMARY CONCERN IS THE THREAT FOR SEVERE WEATHER AND HEAVY
RAINFALL THROUGH TONIGHT AND STRONG WINDS ON SUNDAY.

STRONG UPPER SYSTEM MOVING ALONG VERY SIMILAR TO MODEL PROGS SO
FAR. HOWEVER...BULK OF TSRA ACTIVITY BECOMING CLUSTERED OVER SRN
AL. FEELING IS THAT THIS COMPLEX OF STORMS MAY INTERFERE WITH
MOISTURE RETURN AND LOW LEVEL JET DEVELOPMENT ACROSS GA LATER THIS
AFTERNOON AND EVENING. ON THE FLIP SIDE...18Z RAOB FROM FFC SHOWS
-3 LI AND 240 M2/S2 0-3KM SRH WITH NO MODIFICATION. TEMPS HAVE
WARMED QUITE A BIT ABOVE FCST AND THE 500 J/KG SFC-BASED CAPE LINE
HAS CREPT NORTH TO COLUMBUS TO DUBLIN LINE. EXPECT INSTABILITY TO
INCREASE SOME MORE TODAY WITH ISOLATED SVR STORMS LIKELY NORTH OF
COLUMBUS TO MACON TO EASTMAN. SOUTH OF THIS LINE...VERY LARGE
SUPERCELL STORM MAY IMPACT FAR SW ZONES INCLUDING STEWART AND
CHATTAHOOCHEE COUNTIES AROUND 7 TO 8 PM. THICK CLOUDS ARE ERODING
IN FAR SRN CWA AND TEMPS HAVE RISEN TO WELL INTO 80S IN THIS
AREA. WILL CONTINUE TO HIGHLIGHT ENHANCED THREAT IN THIS AREA.

12Z GFS AND NAM PRETTY CLOSE ON TIMING AND NOTICEABLY SLOWER THAN
00Z AND 06Z RUNS.

18Z HPC QPF USED FOR FCST...STILL SHOWING LARGE SWATCH OF 1 TO 2.5
INCHES OF RAIN DURING THE EVENT. SHOULD BE PROGRESSIVE ENOUGH TO
PRECLUDE ANY THREAT OF FLOODING OR FLASH FLOODING. ALSO AS EARLIER
MENTIONED...COMPLEX OF STORMS OVER SC AL MAY DISRUPT FLOW AND
VERTICAL MOTION FURTHER NORTH.

PRECIP SHOULD END SUNDAY WITH JUST A FEW SCT SHRA DURING THE DAY.
STRONG CAA AND RAPIDLY DEEPENING SFC LOW IN THE MID ATLANTIC WILL
PRODUCE STRONG WINDS SUNDAY. MAV GUIDANCE STILL PROGGING 22-27KT
SUSTAINED WINDS. HAVE HOISTED WIND ADVISORY FOR ENTIRE AREA FOR
SUNDAY FROM 10AM TO 8PM. COULD GO ON A LITTLE LONGER IN MOUNTAINS
SO LATER SHIFTS SHOULD MONITOR THIS.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
PATTERN SHOULD BE PRETTY QUIET IN LONG TERM PERIOD. NEXT CHC FOR
PRECIP WILL BE ON WED AS GFS/ECMWF BRING SYSTEM ACROSS THE SRN
STATES. 12Z GFS A BIT STRONGER WITH THIS SYSTEM COMPARED WITH THE
RUN FROM 24 HOURS AGO. WILL CONTINUE WITH SLT CHC TO CHC POPS
ALTHOUGH WILL LIKELY HAVE TO RAISE POPS SIGNIFICANTLY IF THIS
TREND CONTINUES. AS WAS THE CASE YESTERDAY...INSTABILITY APPEARS
TOO WEAK TO PRODUCE MUCH CONVECTION. BY THE END OF THE WEEK
...BELOW NORMAL TEMPS LOOK ON TAP FOR THE AREA AGAIN.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          55  60  38  70  41 / 100  40   0   5   5
ATLANTA         50  54  38  63  46 / 100  20   0   5   5
BLAIRSVILLE     48  50  34  60  36 / 100  50   5   5   5
CARTERSVILLE    48  51  33  66  40 / 100  40   0   5   5
COLUMBUS        54  56  40  69  48 /  90  20   0   5   5
GAINESVILLE     50  53  38  66  44 / 100  40   5   5   5
MACON           56  62  37  69  46 / 100  20   0   5   5
ROME            50  53  35  67  44 / 100  50   0   5   5
PEACHTREE CITY  49  54  35  66  40 / 100  20   0   5   5
VIDALIA         62  68  39  69  48 / 100  40   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 8 PM EDT SUNDAY FOR MOST OF NORTH AND
CENTRAL GEORGIA.

&&

13
Hazardous weather outlook, Apr 14, 3:45 PM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT SAT APR 14 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
445 PM EDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NUMEROUS SEVERE THUNDERSTORMS EXPECTED OVER CENTRAL GEORGIA THIS
AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON AND TONIGHT OVER NORTH GEORGIA.

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WAS LOCATED OVER WESTERN KENTUCKY THIS
AFTERNOON. MOIST UNSTABLE AIR FROM THE GULF WILL CONTINUE TO SPREAD
NORTHWARD OVER GEORGIA AHEAD OF THIS LOW.

.PRIMARY HAZARDS...
THE PRIMARY THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND A FEW
TORNADOES. THE MOST LIKELY AREA FOR TORNADOES AND LARGE HAIL WILL BE
ACROSS CENTRAL GEORGIA BETWEEN 6PM AND MIDNIGHT...ROUGHLY SOUTH OF A
LA GRANGE TO SPARTA LINE.

.DISCUSSION...
A VIGOROUS STORM SYSTEM WILL MOVE EAST INTO THE SOUTHEAST U.S. THIS
AFTERNOON AND TONIGHT. LOW LEVEL WINDS OF 50 TO 60 KNOTS AT AROUND
3000 FEET ABOVE THE GROUND ARE EXPECTED TO DEVELOP AHEAD OF THIS
SYSTEM...BRINGING MOIST UNSTABLE AIR NORTHWARD ACROSS GEORGIA.
SURFACE-BASED LIFTED INDEX VALUES OF -2 TO -6 AND MIXED LAYER CAPE
VALUES OF 600 TO 1200 ARE EXPECTED MAINLY OVER CENTRAL GEORGIA THIS
AFTERNOON AND EVENING. THE COMBINATION OF STRONG INSTABILITY AND
STRONG VERTICAL WIND SHEAR WILL SUPPORT THE DEVELOPMENT OF SUPERCELL
THUNDERSTORMS. THESE STORMS WILL LIKELY PRODUCE DAMAGING WIND...
LARGE HAIL AND EVEN A FEW TORNADOES.

THE MOST FAVORED REGION FOR NUMEROUS SEVERE THUNDERSTORMS IS ROUGHLY
SOUTH OF A LINE FROM LA GRANGE TO SPARTA BETWEEN 6 PM AND MIDNIGHT.
OVER NORTH GEORGIA...ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED WITH
DAMAGING WIND AND ISOLATED AND BRIEF TORNADOES POSSIBLE....MAINLY
OCCURRING BETWEEN 6 PM AND 3 AM. PERIODS OF HEAVY RAIN CAN ALSO BE
EXPECTED WITH SOME OF THESE STORMS AND COULD RESULT IN SOME LOCAL
STREET FLOODING AND RISES IN SMALLER CREEKS AND STREAMS. WIDESPREAD
FLOODING IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS NETWORKS ACROSS CENTRAL GEORGIA SHOULD ALREADY BE ACTIVATED
AND CAN EXPECT TO REMAIN SO UNTIL AROUND MIDNIGHT. SPOTTERS IN NORTH
GEORGIA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH MIDNIGHT.

In the hours before

Special weather statement, Apr 14, 12:05 PM EST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
105 PM EDT SAT APR 14 2007

GAZ001>003-141745-
105 PM EDT SAT APR 14 2007

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN DADE...WALKER AND
CATOOSA COUNTIES UNTIL 145 PM EDT...

AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 16 MILES NORTHWEST OF NEW ENGLAND TO 17
MILES WEST OF TRENTON...MOVING NORTHEAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS DADE...WALKER
AND CATOOSA COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE CLOUDLAND STATE PARK...TRENTON...NEW
ENGLAND...WILDWOOD...HINKLES...CHATTANOOGA VALLEY...LOOKOUT
MOUNTAIN...FAIRVIEW...ROSSVILLE...GRAYSVILLE...INDIAN SPRINGS...FORT
OGLETHORPE AND LAKEVIEW. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS.

THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM
CRITERIA...WHICH IS HAIL THE SIZE OF PENNIES OR LARGER OR DAMAGING
WIND GUSTS OF 58 MPH OR HIGHER.
Special weather statement, Apr 14, 1:25 PM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT SAT APR 14 2007

GAZ001>004-141915-
225 PM EDT SAT APR 14 2007

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN DADE...WALKER...
WHITFIELD AND CATOOSA COUNTIES UNTIL 315 PM EDT...

AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 15 MILES WEST OF TRENTON TO 27 MILES
SOUTHWEST OF RISING FAWN...MOVING NORTHEAST AT 45 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS
DADE...WALKER...WHITFIELD AND CATOOSA COUNTIES THROUGH 315 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RISING FAWN...
CLOUDLAND STATE PARK...TRENTON...WILDWOOD...NEW ENGLAND...CEDAR
GROVE...HINKLES...HIGH POINT...DAVIS CROSSROADS...LOOKOUT
MOUNTAIN...CHATTANOOGA VALLEY...ROSSVILLE...LINWOOD...LAKEVIEW AND
LA FAYETTE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM
CRITERIA...WHICH IS HAIL THE SIZE OF PENNIES OR LARGER OR DAMAGING
WIND GUSTS OF 58 MPH OR HIGHER.
Special weather statement, Apr 14, 4:10 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT SAT APR 14 2007

GAZ112-142130-
510 PM EDT SAT APR 14 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
MONTGOMERY COUNTY UNTIL 530 PM EDT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AILEY...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PORTIONS OF MONTGOMERY COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE ALSTON...AILEY...HIGGSTON...KIBBEE
AND TARRYTOWN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The radar

The Robins AFB radar (KJGX), 99 km away, was scanning. The volume nearest the first event began at 21:32 UTC.

Open the radar archive at this moment

Event by event

12 tornado, 4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Toombs

When
April 14, 4:32 PM EST to 4:37 PM EST
Where
Toombs County, 3 mi N of Vidalia to 3 mi S of Normantown
Measured
42 kt (48 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.263, -82.420

The Toombs County Emergency Management Director reported that three trees were down in the northern part of the county. One large pine tree had been blown down onto New Normantown Road, one tree was down on a nearby farm, and another tree was down on Van Lewis Road, all between Vidalia and Normantown.

Tornado, Dodge

When
April 15, 12:23 AM EST to 12:28 AM EST
Where
Dodge County, 1 mi W of Eastman to 4 mi NNE of Eastman
Rating
EF1
Path length
4.48 mi
Path width
100 yd
Injuries
2 direct, 0 indirect
Property damage
$350,000
Reported by
NWS Storm Survey
Coordinates
32.200, -83.197

A damage survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that an EF1 tornado, with a maximum wind speed of 90 mph, had touched down about one mile west of downtown Eastman and traveled north-northeast to a point about four miles north-northeast of downtown Eastman. The total path length of the tornado was 4.5 miles with a maximum path width of 100 yards. A number of retail buildings on U.S. Highway 23 sustained minor damage. However, an adjacent greenhouse was destroyed. The announcers booth at the Eastman High School football field was destroyed. Two unsecured mobile homes along the path of the tornado were destroyed. A man and woman were injured when a home in the the Greenwood Heights Subdivision was destroyed. Both injuries were the result of fallen and flying debris. The home was destroyed by a large tree which crashed through the home. Numerous trees and power lines were downed along the path of the tornado, several of which fell on and caused damage to homes.

Tornado, Laurens

When
April 15, 12:45 AM EST to 12:54 AM EST
Where
Laurens County, 8.5 mi SSW of Dublin to 5.5 mi SSE of Dublin
Rating
EF2
Path length
6.03 mi
Path width
200 yd
Injuries
3 direct, 0 indirect
Property damage
$400,000
Reported by
NWS Storm Survey
Coordinates
32.416, -82.956

A damage survey conducted by the National Weather Service in Peachtree City, GA confirmed that an EF2 tornado had touched down in central Laurens county, about 8.5 miles south-southwest of Dublin, or just south of Garetta, near the intersection of U.S. Highway 441/319 and Georgia Highway 117. The tornado traveled east-northeast across Turkey Creek Church Road, lifting approximately 5.5 miles south-southeast of Dublin near the Oconee River. The tornado had a path length of approximately six miles and a maximum path width of 200 yards. Maximum wind speeds were estimated at 120 mph. Most of the damage caused by the tornado was along Turkey Creek Church Road between U.S. Highway 441 and the Oconee River. A tied-down double-wide mobile home was completely destroyed along Turkey Creek Church Road resulting in two injuries. Another tied-down mobile home was destroyed in the same area with two adults and two children inside. All occupants survived, but one sustained minor injuries. The carport of a site-built home was removed as well as a portion of the roof. Several other mobile homes and site-built homes sustained minor damage from wind and fallen trees. A large greenhouse was also destroyed. A number of trees and power lines were down all along the path of the tornado. A few trees were also down just prior to the path of the tornado near Rentz and Cadwell.

Thunderstorm Wind, Wheeler

When
April 15, 12:48 AM EST to 1:01 AM EST
Where
Wheeler County, 5 mi WNW of Alamo to 5 mi N of Glenwood
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.178, -82.859

The Wheeler County Emergency Management Director reported that from eight to ten trees were blown down across the northern portion of the county. Trees were down on both Georgia Highway 126 and Georgia Highway 19 near the Laurens county line.

Tornado, Laurens

When
April 15, 12:50 AM EST to 12:58 AM EST
Where
Laurens County, 4 mi NNE of Cedar Grove to 1.5 mi NNE of Lowery
Rating
EF0
Path length
5.92 mi
Path width
50 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
32.303, -82.854

A damage survey conducted by the National Weather Service office in Peachtree City, Georgia confirmed that yet a second tornado had touched down in southern Laurens county. The tornado occurred almost simultaneously with the first tornado that tracked just south of Dublin. This tornado touched down about 4.0 miles north-northeast of the town of Cedar Grove and tracked east-northeast lifting about 1.5 miles north-northeast of Lowrey in southeast Laurens county. The total path length of the tornado was approximately six miles with a maximum path width of 50 yards. The maximum determined wind speed was 80 mph. Numerous trees were downed along the path of the tornado, which tracked through a mostly forested area. However, a few outbuildings were damaged near Mortan and Rock Springs Road.

Tornado, Treutlen

When
April 15, 1:04 AM EST to 1:14 AM EST
Where
Treutlen County, 1 mi SSE of Orland to 3 mi NNE of Orianna
Rating
EF1
Path length
7.17 mi
Path width
440 yd
Continued into
Emanuel, Ga (FFC)
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
32.417, -82.663

A ground and aerial damage survey conducted by the National Weather Service in Peachtree City, Georgia, confirmed that an EF1 tornado touched down in western Treutlen county, near the Laurens county line, about 2 miles southeast of Rockledge or 1 mile south-southeast of Orland, just south of Interstate-16. The tornado traveled on a north-northeastward path across the town of Orianna, along the Laurens county line, continued north-northeast into the far western part of Emanuel county, and eventually into southern Johnson county across the town of Adrian, ending three miles north-northeast of Adrian, one again in extreme western Emanuel county. The overall tornado path length was approximately 10 miles, seven of which were in Treutlen county. The maximum path width was one-quarter mile wide. Maximum winds speeds were estimated at 100 mph. Much of the damage caused by the tornado in Truetlen county occurred in the community of Orianna where two homes were heavily damaged and two outbuildings were destroyed. Another home northeast of Orianna sustained minor damage. A grain silo was blown one-quarter mile away from its original location. Hundreds of trees were blown down along and just north of Interstate-16 near the initial touchdown point of the tornado.

Tornado, Laurens

When
April 15, 1:05 AM EST to 1:19 AM EST
Where
Laurens County, 5 mi SE of Dublin to 8 mi E of Brewton
Rating
EF1
Path length
13.28 mi
Path width
100 yd
Continued into
Johnson, Ga (FFC)
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
32.479, -82.839

An areal and ground damage survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that yet another tornado struck the eastern and northeast portion of Laurens county. This was the third tornado to touch down in Laurens county within an hour. It is believed that this tornado originated from the same thunderstorm that produced the tornado across central Laurens county a little earlier, which caused three injuries just south of Dublin. This tornado was rated an EF1. The track began approximately five miles southeast of Dublin and tracked northeast to east-northeast across the northeast portion of the county and crossed into Johnson county about eight miles east of Brewton. The tornado then continued well into Johnson county, lifting about five miles southwest of Kite. Fourteen miles of the approximately 19 mile long intermittent tornado path was within Laurens county. The maximum path width was 100 yards. The maximum wind speed in the tornado was estimated to be 100 mph. Several outbuildings along the path of the tornado were either damaged or destroyed, but the most significant structural damage with this tornado occurred in Johnson county. Several trees were blown down along the path of the tornado.

Tornado, Emanuel

When
April 15, 1:14 AM EST to 1:15 AM EST
Where
Emanuel County, 3 mi SSW of Adrian to Adrian
Rating
EF1
Path length
3 mi
Path width
440 yd
Continued into
Johnson, Ga (FFC)
Property damage
$175,000
Reported by
NWS Storm Survey
Coordinates
32.490, -82.620

A storm survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that the EF1 tornado that began in western Treutlen county near Orland, continued into the extreme western portion of Emanuel county just south of Adrian, and then continued into extreme southern Johnson county. This was the first of two touchdowns of this tornado in Emanuel county as it tracked into the county again after moving out of Johnson county. This portion of the tornado track was approximately one mile long with a maximum path width of 440 yards. Most of the damage done by this portion of the tornado was within the city of Adrian, which sits right on the Emanuel/Johnson county line. Here, one mobile home was rolled over and a portion of a roof was removed from a utility building. Approximately a dozen homes within the city of Adrian received at least minor damage. Numerous trees were downed in the area.

Tornado, Johnson

When
April 15, 1:15 AM EST to 1:17 AM EST
Where
Johnson County, 5 mi ESE of Scott to 6 mi E of Scott
Rating
EF1
Path length
2.36 mi
Path width
440 yd
Continued into
Emanuel, Ga (FFC)
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
32.522, -82.591

A survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that the EF1 tornado, which originated in extreme western Treutlen county and briefly crossed into Emanuel county, continued into southern Johnson county, causing considerable damage to the city of Adrian on the Johnson/Emanuel county line. This tornado then continued to travel north-northeast through the extreme southeast corner of Johnson county before exiting once again into Emanuel county. The EF1 tornado traveled approximately three miles within Johnson county with a maximum path width of 440 yards. A good portion of the city of Adrian, the center of which lies in Emanuel county, lies within Johnson county. All together, at least a dozen homes, some mobile homes, were damaged in the Adrian community. A number of these were on the Johnson county side of the line. Two homes in a campground just northeast of Adrian were heavily damaged from downed trees. Numerous trees down throughout this area as a result of the tornado.

Tornado, Emanuel

When
April 15, 1:17 AM EST to 1:18 AM EST
Where
Emanuel County, 6 mi WSW of Norristown Junction to 5 mi W of Norristown Junction
Rating
EF1
Path length
2.36 mi
Path width
440 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
32.517, -82.575

The storm survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that the EF1 tornado, that originally began back in western Treutlen county near Orland, traveled into extreme western Emanuel county across the city of Adrian, then into far southeastern Johnson county, crossed back one final time into Emanuel county before lifting about three miles north-northeast of Adrian, or about five miles west of Norristown Junction in extreme southwest Emanuel county. This portion of the track was approximately one mile long. Since this portion of the tornado traveled across a largely rural, forested area, damage was confined mostly to downed trees. However, one unsecured mobile home in this portion of the county was destroyed.

Tornado, Johnson

When
April 15, 1:19 AM EST to 1:24 AM EST
Where
Johnson County, 3 mi N of Scott to 5 mi SW of Kite
Rating
EF1
Path length
5.75 mi
Path width
100 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
32.593, -82.670

An aerial and ground survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that the second tornado that originated in Laurens county five miles southeast of Dublin tracked northeast to east-northeast across northeast Laurens county into Johnson county, approximately three miles north of Kite, and then continued on an east-northeastward track lifting about five miles southwest of Kite. The overall tornado path length was 19 miles, of which approxmiately five miles fell within Johnson county. The maximum tornado path length was 100 yards with maximum winds estimated at 100 mph. The majority of the damage along this portion of the tornado path occurred just north of Scott, where several homes sustained minor to moderate damage. A church in this area sustained minor damage and a family life center suffered considerable damage when it was shifted slightly off its foundation. Elsewhere along the tornado path within Johnson county, damage was confined mostly to trees and some power lines.

Tornado, Emanuel

When
April 15, 1:56 AM EST to 2:01 AM EST
Where
Emanuel County, 2 mi SE of Twin City to 5 mi NE of Twin City
Rating
EF2
Path length
5.39 mi
Path width
200 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
32.560, -82.146

A damage survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that yet another tornado struck in Emanuel county, this time on the far eastern end of the county. This tornado was an EF2 tornado and touched down about two miles southeast of Twin City and traveled northeast to a point about five miles northeast of Twin City. The total tornado path length was five miles with a maximum path width of 200 yards. The maximum wind speed in this tornado was estimated to be 115 mph. Two homes along the path of the tornado sustained major damage when they both lost a significant portion of their roofs and outer walls. A mobile home was also damaged and some nearby outbuildings were destroyed. A large portion of the tornado was through a rural area.

Tornado, Crisp

When
April 15, 2:27 AM EST to 2:39 AM EST
Where
Crisp County, 5.5 mi W of Arabi to 3 mi NE of Arabi
Rating
EF1
Path length
7.91 mi
Path width
200 yd
Property damage
$80,000
Reported by
NWS Storm Survey
Coordinates
31.830, -83.844

A damage survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that a tornado, which originated in Worth county (covered by National Weather Service Tallahassee, Florida) tracked into Crisp county. The tornado entered Crisp county approximately 5.5 miles west of Arabi and traveled northeast lifting about three miles northeast of Arabi. The overall path length of the tornado, which inculdes both the Worth and Crisp county portions of the track, was 14 miles, approximately 7.5 miles of which occurred within Crisp county. The maximum path width was 200 yards. Maximum winds within the tornado were estimated at 100 mph. A mobile home was shifted off its foundation near Arabi and the support straps were pulled out of the ground. A number of trees were down in the area, some of which were blocking roads. The tornado tracked across Interstate-75 and a vehicle was tossed into the guard rail near exit 92.

Thunderstorm Wind, Bleckley

When
April 15, 2:39 AM EST to 3:00 AM EST
Where
Bleckley County, 5 mi SSW of Cochran to Goldsboro
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.313, -83.383

The Bleckley County Emergency Management Director reported that a few small trees were down across mainly the southern portion of the county.

Thunderstorm Wind, Wilcox

When
April 15, 2:45 AM EST to 2:47 AM EST
Where
Wilcox County, Browning
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.920, -83.270

The Wilcox County Emergency Management Director reported that a couple of trees were down on a home under construction.

Tornado, Dodge

When
April 15, 3:25 AM EST to 3:30 AM EST
Where
Dodge County, 1 mi S of Eastman to 3.5 mi E of Eastman
Rating
EF2
Path length
3.64 mi
Path width
200 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
32.185, -83.180

A damage survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that yet another tornado touched down in Dodge county and traveled very near the city of Eastman once again. This tornado was from a different complex of thunderstorms than the one that caused the first tornado earlier. However, this was the same complex of thunderstorms that caused the tornado earlier in Crisp county. This time the tornado touched down one mile south of downtown Eastman, traveling northeast. The total path length was 4.5 miles with a maximum path width of 200 yards. The maximum wind speed within the tornado was estimated to be 120 mph. The Dodge County Road Department's garage was destroyed. Two mobile homes in the area were destroyed. A nearby home suffered significant damage when parts of its roof, an exterior wall, and patio were removed. An adjacent barn was also destroyed. Several other homes in the area sustained minor damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyThe tornado archive for Georgia, 2007Warnings in Georgia, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27813, 27815, 28054, 28057, 28056, 28219, 28431, 28220, 28222, 28230, 28432, 28430, 28433, 28435, 28434, 28447.